# SDR 2017FA0000247

- Difficulty date: June 14, 2017
- Submitted: June 14, 2017
- Operation: General aviation
- Aircraft: N9366K
- Make and model: Stnson 10B
- Engine: Frnkln 6A4165B3
- Engine time: 3,041 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 18285
- Condition: Failed
- Location: Nr 4 Cylinder
- Stage of operation: CR
- How discovered: O
- Nature of condition: T, Y
- Precautionary procedure: E

## Discrepancy

AFTER THE ACFT CRASHED,  REMOVED COWLING AND FOUND THAT UPPER AND LOWER CRANKCASE SUSTAINED DAMAGE AT THE NR 4 CYLINDER.  THE UPPER SECTION OF NR 4 CYLINDER, PISTON AND WRIST PIN WHERE MISSING FROM THE WRECKAGE.  REMOVED WHAT WAS LEFT OF THE NR 4 CYLINDER FROM THE ENGINE. FURTHER INSPECTION REVEALED THAT THAT THE EXHAUST VALVE STEM WAS INSIDE THE VALVE GUIDE.  THE VALVE HEAD WAS MISSING.  REMOVED THE ROCKER ARMS FROM THE CYLINDER AND FOUND THE VALVE STEM WAS STILL INSIDE THE GUIDE SPRINGS.  THE VALVE HEAD SHEARED AWAY FROM THE VALVE STEM CAUSING THE PISTON TO COME IN CONTACT WITH THE BROKEN VALVE WHICH CAUSED SUBSTANTIAL DAMAGE TO THE CYLINDER, CRANKCASE AND CONNECTING ROD.
